Alert archive / Kansas / River Flood Warnings in 2025

River Flood Warning 2, NWS Wichita, KS

April 20, 2025Cherokee County, Labette County, Kansas

NWS Wichita, KS issued this river flood warning at Apr 20, 2025, 8:33 PM CDT for Cherokee County, Labette County, Kansas. It took effect at Apr 21, 2025, 3:37 AM CDT. It was in force for 46 hr.

The area

The outline as issued.

The facts

Issued
Apr 20, 2025, 8:33 PM CDT (01:33 UTC)
In effect from
Apr 21, 2025, 3:37 AM CDT
Expired
Apr 23, 2025, 1:57 AM CDT
In force
46 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
Moderate

Counties Cherokee County, KS, Labette County, KS

The radar

The Tulsa radar (KINX), 118 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neosho River at Oswego (OSWK1).

Action stage
15 ft
Minor stage
17 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

374 
WGUS43 KICT 210133
FLWICT

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wichita KS
833 PM CDT Sun Apr 20 2025

...The National Weather Service in Wichita KS has issued a Flood 
Warning for the following rivers in Kansas...

  Neosho River at Oswego affecting Cherokee and Labette Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around, don't 
drown.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at www.weather.gov.

The next statement will be issued Monday morning at 845 AM CDT.

&&

KSC021-099-211345-
/O.NEW.KICT.FL.W.0002.250421T0848Z-250423T2107Z/
/OSWK1.2.ER.250421T0848Z.250422T0600Z.250423T0306Z.NO/
833 PM CDT Sun Apr 20 2025

...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO WEDNESDAY 
AFTERNOON...

* WHAT...Moderate flooding is forecast.

* WHERE...Neosho River at Oswego.

* WHEN...From late tonight to Wednesday afternoon.

* IMPACTS...At 21.0 feet, Xavier Road leading north from the river 
  gage bridge floods in that immediate vicinity. Also 13000 Road 
  along the north side of the river bank floods. West of the town of 
  Faulkner, homes along 120th Street between Star Road and Clem Road 
  begin to flood.

* ADDITIONAL DETAILS...
  - At 6:25 PM CDT Sunday the stage was 14.9 feet.
  - Forecast...The river is expected to rise above flood stage
    late tonight to a crest of 20.9 feet early Tuesday morning.
    It will then fall below flood stage late Tuesday evening.
  - Flood stage is 17.0 feet.


&&

                Fld   Observed           Forecasts (7 pm CDT)     
Location        Stg   Stg   Day/Time     Mon   Tue   Wed          

Neosho River
Oswego          17.0  14.9  Sun 6 pm CDT 20.8  18.5  10.1         


&&

LAT...LON 3727 9507 3700 9500 3700 9511 3726 9518


$$

Cuellar
9 follow-up statements
070 
WGUS83 KICT 210837
FLSICT

Flood Statement
National Weather Service Wichita KS
337 AM CDT Mon Apr 21 2025

...The Flood Warning continues for the following rivers in Kansas...

  Neosho River at Oswego affecting Labette and Cherokee Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around, don't 
drown.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at www.weather.gov.

The next statement will be issued this afternoon at 500 PM CDT.

&&

KSC021-099-212200-
/O.EXT.KICT.FL.W.0002.250421T0837Z-250423T1546Z/
/OSWK1.2.ER.250421T0217Z.250422T0000Z.250422T2146Z.NO/
337 AM CDT Mon Apr 21 2025

...FLOOD WARNING NOW IN EFFECT FROM EARLY THIS MORNING TO LATE 
WEDNESDAY MORNING...

* WHAT...Minor flooding is occurring and moderate flooding is 
  forecast.

* WHERE...Neosho River at Oswego.

* WHEN...From early this morning to late Wednesday morning.

* IMPACTS...At 21.0 feet, Xavier Road leading north from the river 
  gage bridge floods in that immediate vicinity. Also 13000 Road 
  along the north side of the river bank floods. West of the town of 
  Faulkner, homes along 120th Street between Star Road and Clem Road 
  begin to flood.

* ADDITIONAL DETAILS...
  - At 12:42 AM CDT Monday the stage was 19.5 feet.
  - Forecast...The river is expected to rise to a crest of 21.1
    feet this evening. It will then fall below flood stage
    tomorrow afternoon.
  - Flood stage is 17.0 feet.


&&

                Fld   Observed           Forecasts (1 am CDT)     
Location        Stg   Stg   Day/Time     Tue   Wed   Thu          

Neosho River
Oswego          17.0  19.5  Mon 12 am CD 20.7  12.5  9.2          


&&

LAT...LON 3727 9507 3700 9500 3700 9511 3726 9518


$$

WI
638 
WGUS83 KICT 211429
FLSICT

Flood Statement
National Weather Service Wichita KS
929 AM CDT Mon Apr 21 2025

...The Flood Warning continues for the following rivers in Kansas...

  Neosho River at Oswego affecting Cherokee and Labette Counties.

  Neosho River near Parsons affecting Neosho and Labette Counties.

...The Flood Warning is cancelled for the following rivers in 
Kansas...

  Neosho River near Erie affecting Neosho County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around, don't 
drown.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at www.weather.gov.

The next statement will be issued this morning at 1030 AM CDT.

&&

KSC133-211530-
/O.CAN.KICT.FL.W.0003.000000T0000Z-250421T1429Z/
/EREK1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
929 AM CDT Mon Apr 21 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Neosho River near Erie.

* ADDITIONAL DETAILS...
  - At 8:15 AM CDT Monday the stage was 27.9 feet.
  - Forecast...The river is expected to fall to 12.6 feet
    Saturday morning.


&&

                Fld   Observed           Forecasts (7 am CDT)     
Location        Stg   Stg   Day/Time     Tue   Wed   Thu          

Neosho River
Erie            29.0  27.9  Mon 8 am CDT 19.3  15.0  13.7         


&&

LAT...LON 3767 9531 3754 9511 3745 9521 3757 9538


$$

KSC021-099-220230-
/O.EXT.KICT.FL.W.0002.000000T0000Z-250423T1307Z/
/OSWK1.2.ER.250421T0217Z.250422T0000Z.250422T1907Z.NO/
929 AM CDT Mon Apr 21 2025

...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING...

* WHAT...Minor flooding is occurring and moderate flooding is 
  forecast.

* WHERE...Neosho River at Oswego.

* WHEN...Until Wednesday morning.

* IMPACTS...At 21.0 feet, Xavier Road leading north from the river 
  gage bridge floods in that immediate vicinity. Also 13000 Road 
  along the north side of the river bank floods. West of the town of 
  Faulkner, homes along 120th Street between Star Road and Clem Road 
  begin to flood.

* ADDITIONAL DETAILS...
  - At 9:05 AM CDT Monday the stage was 19.3 feet.
  - Forecast...The river is expected to rise to a crest of 21.0
    feet this evening. It will then fall below flood stage early
    tomorrow afternoon.
  - Flood stage is 17.0 feet.


&&

                Fld   Observed           Forecasts (7 am CDT)     
Location        Stg   Stg   Day/Time     Tue   Wed   Thu          

Neosho River
Oswego          17.0  19.3  Mon 9 am CDT 19.8  10.5  9.1          


&&

LAT...LON 3727 9507 3700 9500 3700 9511 3726 9518


$$

KSC099-133-220230-
/O.EXT.KICT.FL.W.0001.000000T0000Z-250422T2236Z/
/PPFK1.2.ER.250421T0230Z.250421T1800Z.250422T1036Z.NO/
929 AM CDT Mon Apr 21 2025

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW AFTERNOON...

* WHAT...Moderate flooding is occurring and moderate flooding is 
  forecast.

* WHERE...Neosho River near Parsons.

* WHEN...Until tomorrow afternoon.

* IMPACTS...At 23.0 feet, Flood waters spread over fields to a 
  distance of 1 and one fourth miles. Several county roads, mainly 
  along the left bank are inundated. Several residents which live 
  along the right bank in the vicinity of Highway 400 may experience 
  water entering their homes at basement levels.

* ADDITIONAL DETAILS...
  - At 8:30 AM CDT Monday the stage was 23.5 feet.
  - Forecast...The river is expected to rise to a crest of 24.0
    feet this afternoon. It will then fall below flood stage late
    tonight.
  - Flood stage is 21.0 feet.


&&

                Fld   Observed           Forecasts (7 am CDT)     
Location        Stg   Stg   Day/Time     Tue   Wed   Thu          

Neosho River
Parsons         21.0  23.5  Mon 8 am CDT 20.7  12.0  10.5         


&&

LAT...LON 3754 9511 3727 9508 3726 9518 3745 9521


$$

Christo
817 
WGUS83 KICT 211952
FLSICT

Flood Statement
National Weather Service Wichita KS
252 PM CDT Mon Apr 21 2025

...The Flood Warning is extended for the following rivers in 
Kansas...

  Neosho River at Oswego affecting Cherokee and Labette Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around, don't 
drown.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight at 300 AM CDT.

&&

KSC021-099-220800-
/O.EXT.KICT.FL.W.0002.000000T0000Z-250423T1651Z/
/OSWK1.2.ER.250421T0217Z.250422T0000Z.250422T2251Z.NO/
252 PM CDT Mon Apr 21 2025

...FLOOD WARNING NOW IN EFFECT UNTIL LATE WEDNESDAY MORNING...

* WHAT...Moderate flooding is occurring and moderate flooding is 
  forecast.

* WHERE...Neosho River at Oswego.

* WHEN...Until late Wednesday morning.

* IMPACTS...At 21.0 feet, Xavier Road leading north from the river 
  gage bridge floods in that immediate vicinity. Also 13000 Road 
  along the north side of the river bank floods. West of the town of 
  Faulkner, homes along 120th Street between Star Road and Clem Road 
  begin to flood.

* ADDITIONAL DETAILS...
  - At 2:34 PM CDT Monday the stage was 20.2 feet.
  - Forecast...The river is expected to rise to a crest of 20.8
    feet this evening. It will then fall below flood stage
    Tuesday afternoon.
  - Flood stage is 17.0 feet.


&&

                Fld   Observed           Forecasts (1 pm CDT)     
Location        Stg   Stg   Day/Time     Tue   Wed   Thu          

Neosho River
Oswego          17.0  20.2  Mon 12 pm CD 18.7  10.5  8.9          


&&

LAT...LON 3727 9507 3700 9500 3700 9511 3726 9518


$$

Kaufman
651 
WGUS83 KICT 220112
FLSICT

Flood Statement
National Weather Service Wichita KS
812 PM CDT Mon Apr 21 2025

...The Flood Warning continues for the following rivers in Kansas...

  Neosho River at Oswego affecting Cherokee and Labette Counties.

...The Flood Warning is extended for the following rivers in 
Kansas...

  Neosho River near Parsons affecting Labette and Neosho Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around, don't 
drown.

Additional information is available at www.weather.gov.

The next statement will be issued Tuesday morning at 815 AM CDT.

&&

KSC021-099-221315-
/O.EXT.KICT.FL.W.0002.000000T0000Z-250423T1533Z/
/OSWK1.2.ER.250421T0217Z.250422T0600Z.250422T2133Z.NO/
812 PM CDT Mon Apr 21 2025

...FLOOD WARNING NOW IN EFFECT UNTIL LATE WEDNESDAY MORNING...

* WHAT...Moderate flooding is occurring and moderate flooding is 
  forecast.

* WHERE...Neosho River at Oswego.

* WHEN...Until late Wednesday morning.

* IMPACTS...At 21.0 feet, Xavier Road leading north from the river 
  gage bridge floods in that immediate vicinity. Also 13000 Road 
  along the north side of the river bank floods. West of the town of 
  Faulkner, homes along 120th Street between Star Road and Clem Road 
  begin to flood.

* ADDITIONAL DETAILS...
  - At 2:34 PM CDT Monday the stage was 20.2 feet.
  - Forecast...The river is expected to rise to a crest of 21.2
    feet just after midnight tonight. It will then fall below
    flood stage tomorrow afternoon.
  - Flood stage is 17.0 feet.


&&

                Fld   Observed           Forecasts (7 pm CDT)     
Location        Stg   Stg   Day/Time     Tue   Wed   Thu          

Neosho River
Oswego          17.0  20.2  Mon 2 pm CDT 15.7  9.6   8.4          


&&

LAT...LON 3727 9507 3700 9500 3700 9511 3726 9518


$$

KSC099-133-221315-
/O.EXT.KICT.FL.W.0001.000000T0000Z-250423T0345Z/
/PPFK1.2.ER.250421T0230Z.250421T2315Z.250422T1545Z.NO/
812 PM CDT Mon Apr 21 2025

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TOMORROW EVENING...

* WHAT...Moderate flooding is occurring and moderate flooding is 
  forecast.

* WHERE...Neosho River near Parsons.

* WHEN...Until late tomorrow evening.

* IMPACTS...At 23.0 feet, Flood waters spread over fields to a 
  distance of 1 and one fourth miles. Several county roads, mainly 
  along the left bank are inundated. Several residents which live 
  along the right bank in the vicinity of Highway 400 may experience 
  water entering their homes at basement levels.

* ADDITIONAL DETAILS...
  - At 7:30 PM CDT Monday the stage was 24.2 feet.
  - Forecast...The river is expected to fall below flood stage
    late tomorrow morning and continue falling to 8.7 feet
    Saturday evening.
  - Flood stage is 21.0 feet.


&&

                Fld   Observed           Forecasts (7 pm CDT)     
Location        Stg   Stg   Day/Time     Tue   Wed   Thu          

Neosho River
Parsons         21.0  24.2  Mon 7 pm CDT 17.6  10.9  10.0         


&&

LAT...LON 3754 9511 3727 9508 3726 9518 3745 9521


$$

McGuire
058 
WGUS83 KICT 221051
FLSICT

Flood Statement
National Weather Service Wichita KS
551 AM CDT Tue Apr 22 2025

...The Flood Warning continues for the following rivers in Kansas...

  Neosho River at Oswego affecting Labette and Cherokee Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 600 PM CDT.

&&

KSC021-099-222300-
/O.CON.KICT.FL.W.0002.000000T0000Z-250423T1533Z/
/OSWK1.2.ER.250421T0217Z.250422T0605Z.250422T2133Z.NO/
551 AM CDT Tue Apr 22 2025

...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE TOMORROW MORNING...

* WHAT...Moderate flooding is occurring and moderate flooding is 
  forecast.

* WHERE...Neosho River at Oswego.

* WHEN...Until late tomorrow morning.

* IMPACTS...At 21.0 feet, Xavier Road leading north from the river 
  gage bridge floods in that immediate vicinity. Also 13000 Road 
  along the north side of the river bank floods. West of the town of 
  Faulkner, homes along 120th Street between Star Road and Clem Road 
  begin to flood.

* ADDITIONAL DETAILS...
  - At 4:00 AM CDT Tuesday the stage was 21.1 feet.
  - Forecast...The river is expected to fall below flood stage
    late this afternoon and continue falling to 7.5 feet Saturday
    evening.
  - Flood stage is 17.0 feet.


&&

                Fld   Observed           Forecasts (7 am CDT)     
Location        Stg   Stg   Day/Time     Wed   Thu   Fri          

Neosho River
Oswego          17.0  21.1  Tue 4 am CDT 10.7  9.0   8.1          


&&

LAT...LON 3727 9507 3700 9500 3700 9511 3726 9518


$$

WI
762 
WGUS83 KICT 221303
FLSICT

Flood Statement
National Weather Service Wichita KS
803 AM CDT Tue Apr 22 2025

...The Flood Warning is extended for the following rivers in 
Kansas...

  Neosho River at Oswego affecting Labette and Cherokee Counties.

  Neosho River near Parsons affecting Labette and Neosho Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 815 PM CDT.

&&

KSC021-099-230115-
/O.EXT.KICT.FL.W.0002.000000T0000Z-250423T1925Z/
/OSWK1.2.ER.250421T0217Z.250422T1200Z.250423T0125Z.NO/
803 AM CDT Tue Apr 22 2025

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...

* WHAT...Moderate flooding is occurring and moderate flooding is 
  forecast.

* WHERE...Neosho River at Oswego.

* WHEN...Until early tomorrow afternoon.

* IMPACTS...At 21.0 feet, Xavier Road leading north from the river 
  gage bridge floods in that immediate vicinity. Also 13000 Road 
  along the north side of the river bank floods. West of the town of 
  Faulkner, homes along 120th Street between Star Road and Clem Road 
  begin to flood.

* ADDITIONAL DETAILS...
  - At 7:00 AM CDT Tuesday the stage was 21.2 feet.
  - Forecast...The river is expected to fall below flood stage
    this evening and continue falling to 7.3 feet Sunday morning.
  - Flood stage is 17.0 feet.


&&

                Fld   Observed           Forecasts (7 am CDT)     
Location        Stg   Stg   Day/Time     Wed   Thu   Fri          

Neosho River
Oswego          17.0  21.2  Tue 7 am CDT 11.2  9.6   8.0          


&&

LAT...LON 3727 9507 3700 9500 3700 9511 3726 9518


$$

KSC099-133-230115-
/O.EXT.KICT.FL.W.0001.000000T0000Z-250423T0529Z/
/PPFK1.2.ER.250421T0230Z.250422T0115Z.250422T1729Z.NO/
803 AM CDT Tue Apr 22 2025

...FLOOD WARNING NOW IN EFFECT UNTIL JUST AFTER MIDNIGHT TONIGHT...

* WHAT...Minor flooding is occurring.

* WHERE...Neosho River near Parsons.

* WHEN...Until just after midnight tonight.

* IMPACTS...At 23.0 feet, Flood waters spread over fields to a 
  distance of 1 and one fourth miles. Several county roads, mainly 
  along the left bank are inundated. Several residents which live 
  along the right bank in the vicinity of Highway 400 may experience 
  water entering their homes at basement levels.

* ADDITIONAL DETAILS...
  - At 7:30 AM CDT Tuesday the stage was 23.0 feet.
  - Forecast...The river is expected to fall below flood stage
    this afternoon and continue falling to 8.5 feet Sunday
    morning.
  - Flood stage is 21.0 feet.


&&

                Fld   Observed           Forecasts (7 am CDT)     
Location        Stg   Stg   Day/Time     Wed   Thu   Fri          

Neosho River
Parsons         21.0  23.0  Tue 7 am CDT 14.2  11.0  9.5          


&&

LAT...LON 3754 9511 3727 9508 3726 9518 3745 9521


$$

Lawson
514 
WGUS83 KICT 221913
FLSICT

Flood Statement
National Weather Service Wichita KS
213 PM CDT Tue Apr 22 2025

...The Flood Warning continues for the following rivers in Kansas...

  Neosho River at Oswego affecting Labette and Cherokee Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight at 215 AM CDT.

&&

KSC021-099-230715-
/O.EXT.KICT.FL.W.0002.000000T0000Z-250423T1813Z/
/OSWK1.2.ER.250421T0217Z.250422T1200Z.250423T0013Z.NO/
213 PM CDT Tue Apr 22 2025

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...

* WHAT...Moderate flooding is occurring and minor flooding is 
  forecast.

* WHERE...Neosho River at Oswego.

* WHEN...Until early tomorrow afternoon.

* IMPACTS...At 21.0 feet, Xavier Road leading north from the river 
  gage bridge floods in that immediate vicinity. Also 13000 Road 
  along the north side of the river bank floods. West of the town of 
  Faulkner, homes along 120th Street between Star Road and Clem Road 
  begin to flood.

* ADDITIONAL DETAILS...
  - At 10:00 AM CDT Tuesday the stage was 20.8 feet.
  - Forecast...The river is expected to fall below flood stage
    this evening and continue falling to 7.5 feet early Sunday
    afternoon.
  - Flood stage is 17.0 feet.


&&

                Fld   Observed           Forecasts (1 pm CDT)     
Location        Stg   Stg   Day/Time     Wed   Thu   Fri          

Neosho River
Oswego          17.0  20.8  Tue 10 am CD 9.5   8.2   7.6          


&&

LAT...LON 3727 9507 3700 9500 3700 9511 3726 9518


$$

Lawson
568 
WGUS83 KICT 230028
FLSICT

Flood Statement
National Weather Service Wichita KS
728 PM CDT Tue Apr 22 2025

...The Flood Warning is extended for the following rivers in 
Kansas...

  Neosho River at Oswego affecting Labette and Cherokee Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at www.weather.gov.

The next statement will be issued Wednesday morning at 730 AM CDT.

&&

KSC021-099-231230-
/O.EXT.KICT.FL.W.0002.000000T0000Z-250423T1906Z/
/OSWK1.2.ER.250421T0217Z.250422T1200Z.250423T0106Z.NO/
728 PM CDT Tue Apr 22 2025

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...

* WHAT...Minor flooding is occurring.

* WHERE...Neosho River at Oswego.

* WHEN...Until early tomorrow afternoon.

* IMPACTS...At 17.0 feet, The left bank begins to overflow and 
  floods agricultural fields. Also, the dirt county road, 13000 
  Road, along the north side of the river bank starts to flood at 
  1.5 miles downstream of gage site where the bridge crosses 
  Lightning Creek.

* ADDITIONAL DETAILS...
  - At 7:25 PM CDT Tuesday the stage was 17.8 feet.
  - Forecast...The river is expected to fall below flood stage
    this evening and continue falling to 7.5 feet early Sunday
    afternoon.
  - Flood stage is 17.0 feet.


&&

                Fld   Observed           Forecasts (7 pm CDT)     
Location        Stg   Stg   Day/Time     Wed   Thu   Fri          

Neosho River
Oswego          17.0  17.8  Tue 7 pm CDT 9.1   8.0   7.6          


&&

LAT...LON 3727 9507 3700 9500 3700 9511 3726 9518


$$

Christo
871 
WGUS83 KICT 230657
FLSICT

Flood Statement
National Weather Service Wichita KS
157 AM CDT Wed Apr 23 2025

...The Flood Warning is cancelled for the following rivers in 
Kansas...

  Neosho River at Oswego affecting Labette and Cherokee Counties.

KSC021-099-230800-
/O.CAN.KICT.FL.W.0002.000000T0000Z-250423T0657Z/
/OSWK1.2.ER.250421T0217Z.250422T1200Z.250423T0128Z.NO/
157 AM CDT Wed Apr 23 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Neosho River at Oswego.

* ADDITIONAL DETAILS...
  - At 1:50 AM CDT Wednesday the stage was 13.2 feet.
  - Forecast...The river is expected to fall to 8.9 feet Sunday
    evening.


&&

                Fld   Observed           Forecasts (1 am CDT)     
Location        Stg   Stg   Day/Time     Thu   Fri   Sat          

Neosho River
Oswego          17.0  13.2  Wed 1 am CDT 9.9   9.2   9.1          


&&

LAT...LON 3727 9507 3700 9500 3700 9511 3726 9518


$$

WI

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Apr 20, 6:45 PM CDT, 1 hour 48 minutes earlier. Its key messages:

  • Strong to marginally severe storms potential through 6pm this evening.
  • Warming trend Monday through Thursday, possibly turning a bit cooler again by Friday.
  • Periodic thunderstorm chances late Tuesday through Thursday night or Friday.
Area forecast discussion, Apr 20, 6:45 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
645 PM CDT Sun Apr 20 2025

.KEY MESSAGES...

- Strong to marginally severe storms potential through 6pm this
  evening.

- Warming trend Monday through Thursday, possibly turning a bit cooler
  again by Friday.

- Periodic thunderstorm chances late Tuesday through Thursday
  night or Friday.

&&

.DISCUSSION...
Issued at 116 PM CDT Sun Apr 20 2025

THIS AFTERNOON--EVENING:

Currently, widespread light to moderate rain, with pockets of heavy
rain and embedded thunderstorms, continue to progress north across
the region, as a powerful upper low approaches from the southwest.
Hourly rainfall rates have ranged from about 0.05-0.20", locally
higher. We're expecting this widespread rain to gradually end from
southwest to northeast through the afternoon and early evening.
While widespread flooding concerns aren't expected, pockets of heavy
rainfall falling over saturated soils may support localized minor
flooding, especially over far southeast Kansas where 2-4" rainfall
amounts have already occurred with this storm system the past 2
days.

Strong to marginally severe storm potential...In the short-term
(through 2-3pm), this threat remains confined to Labette-Neosho
counties, closest to the near-surface based instability and strong
low and deep layer shear profiles prevalent just to the east-
southeast. Main threats with this activity will be small hail, 50-60
mph winds, and perhaps a brief tornado or two embedded within the
fast-moving broken squall line approaching from the south-southwest.
We'll be monitoring radar trends for any possible warnings.

Further west (Cowley-Butler-Greenwood-Elk-Chautauqua counties) from
about 2-6pm closer to the upper low, steep mid-level lapse rates and
weak surface heating along with cold temperatures aloft could
produce enough surface-based instability for an isolated strong to
marginally severe storm threat. Latest HRRR soundings indicate
modestly long and straight hodographs, which would support splitting
low-topped supercells capable of marginally severe hail and perhaps
50-60 mph winds. Additionally, cannot completely rule out a brief
tornado, either from landspout processes in vicinity of the slow-
moving frontal zone, or weak supercell processes. We'll be
monitoring radar trends for any possible warnings.

LATE TUESDAY--THURSDAY NIGHT OR FRIDAY:

Deterministic and ensemble consensus continues to support an active
period thunderstorm-wise, as a pair of cold frontal zones ooze south
through the region Tuesday evening-night, and again sometime
Wednesday evening through Thursday night. Per model climatologies,
forecast moisture and instability look to be seasonably high,
although effective deep layer shear appears to be only so-so.
Therefore, localized severe thunderstorms along with locally heavy
rainfall appear possible, but organized widespread severe weather
looks unlikely at this time. Mesoscale details from the previous
days convection will play a big part in the potential for any
subsequent thunderstorm chances beyond Tuesday evening/night, hence
it remains too early to start defining which days will have the
greatest potential for thunderstorms beyond Tuesday night.

&&

.AVIATION /00Z TAFS THROUGH 00Z TUESDAY/...
Issued at 640 PM CDT Sun Apr 20 2025

Showers continue to dissipate as the upper level storm system
begins to lift rapidly northeast away from the area. This will
allow VFR to return from west to east as we move through the
evening hours. We could see some fog formation as we move
through the overnight hours, but breezy westerly winds could
limit formation. Breezy southerly winds will develop ove the
area on Monday with VFR anticipated.

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 7 PM CDT this evening for KSZ072-093>096-
098>100.

&&

DISCUSSION...ADK
AVIATION...MWM
Hazardous weather outlook, Apr 20, 7:10 PM CDT, 1 hour 23 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
710 PM CDT Sun Apr 20 2025

KSZ032-033-047>053-067>072-082-083-091>096-098>100-212000-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
710 PM CDT Sun Apr 20 2025

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

Patchy fog is possible along and west of the Flint Hills late
tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Periodic thunderstorm chances return to the region by early Tuesday
evening, and continue through at least week's end. While widespread
severe weather appears unlikely, localized severe thunderstorms
along with heavy rainfall are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated this afternoon or tonight, but
reports of rainfall, flooding, and severe weather are always greatly
appreciated.

&&

For a graphical version of this information, see our webpage at:
https://www.weather.gov/erh/ghwo?wfo=ict

In the hours before

Special weather statement, Apr 20, 3:47 PM CDT, 4 hours 46 minutes before
Special Weather Statement
National Weather Service Wichita KS
347 PM CDT Sun Apr 20 2025

KSZ098-099-202130-
Montgomery KS-Chautauqua KS-
347 PM CDT Sun Apr 20 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MONTGOMERY AND
SOUTHEASTERN CHAUTAUQUA COUNTIES THROUGH 430 PM CDT...

At 347 PM CDT, Doppler radar was tracking a strong thunderstorm near
Caney, moving east at 20 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Caney, Niotaze, Tyro, and Havana.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3706 9608 3714 9577 3700 9575 3700 9607
TIME...MOT...LOC 2047Z 267DEG 19KT 3702 9603

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

BAERG

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 8:32 PM CDTRiver Flood WarningICTLabette, Neosho42 hr
Apr 20, 8:35 PM CDTRiver Flood WarningICTNeosho34 hr

Nearby

River Flood Warnings in Kansas, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.